MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; not applicable as there was no patient contact reported.If explanted; not applicable as there was no patient contact reported.(b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A report was received that there was an issue with a model pcb00 intraocular lens (iol).The bezel plastic tip had a protruding edge.The doctor observed the problem when was preparing to implant.There was no patient involvement.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on: 05/09/2019.Device returned to manufacturer: yes.Device evaluation: the returned pcb00 (preloaded lens device) was received on 05/09/2019 in the original folding carton.The cartridge component was observed correctly engaged into lower body of the pcb00 device.No trace of viscoelastics was observed in the pcb00 insertion device.The lens was stuck at the cartridge tip.The cartridge tip was deformed.The deformation observed on the tip could be associated with a dent.The reported issue was verified.Based on the visual evaluation of the returned unit, it could not be determined that the cause of the issue reported was related to the manufacturing process since there are indications the unit was handled and prepared for lens insertion at the surgical stage.A product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8591903
Report Number2648035-2019-00553
Device Sequence Number2169601
Product Code HQL
UDI-Device Identifier05050474558205
UDI-Public(01)05050474558205(17)210102
Combination Product (Y/N)Y
Initial Reporter CountryES
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer05/21/2019
10/25/2020
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date06/14/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005